CSN Login
Members Online: 2

You are here

No bounce back after last chemo

just4Brooks's picture
just4Brooks
Posts: 988
Joined: Jun 2009

After my first two chemo treatments I felt sick and was tired but after that first week or so I seemed to bounce back. It seems that this time around I just feel so tired and here it is the Monday before chemo and no feeling of a bounce back. I know that my fluid intake is not what it should be. I never have been good at drinking a lot of fluids. My Labs are tomorrow so maybe that will show something. Anyone else seem to go through this and chemo treatment go?

AnneCan
Posts: 3692
Joined: Oct 2009

When I went to have my third chemo treatment in this round, I was delayed because my bloodwork wasn't what they wanted. Specifically my nutrofils were too low (.9 & they wanted a minimum of 1.5). I went back 1 1/2 later & my nutofils were 6.0! I got to have my treatment. They told me sometimes our bodies just need a rest. I had noticed that I didn't back from the 2nd treatment as I had from the first, but didn't know why. I have bounced back from my third treatment even better than from the 1st; at least that is what I think; we'll see what the experts say when I go on Friday for treatment #4!

butterfly23's picture
butterfly23
Posts: 257
Joined: Mar 2008

I was just talking to my mother about this. I still feel tired and nauseus and I am already due for another treatment next week. This is my 3rd treatment, but I did have a break between the 2nd and 3rd because I had some radiation treatments. I am also not very good at drinking fluids, but I am trying this time. I know they say that makes a big difference. I have treatments every 3 weeks but am taking xeloda for 14 days. you're not alone, just when you start to feel o.k. it's time for another treatment!
Karyn

just4Brooks's picture
just4Brooks
Posts: 988
Joined: Jun 2009

Ya... I just emailed my doctor about it. Maybe he'll want some extra labs tomorrow? Well wait and see.

PhillieG's picture
PhillieG
Posts: 4907
Joined: May 2005

I can't remember that far back but I will tell you that while there are certain side effects that remain constant, others like energy levels can fluctuate. I've had weeks where I sleep 16 hours a day for 3-4-5 days, other times I'm good with 4 hours a night. I'm similar with the fluid intake, we both should try to drink more (water).
-phil
PS: good idea about the labs...

just4Brooks's picture
just4Brooks
Posts: 988
Joined: Jun 2009

That's what I'm thinking too (energy levels can fluctuate) but being kind of new at this Chemo thing I'd thought I'd ask you guys too. You have lived it and know it more about it on the patient side.

Holdtight
Posts: 151
Joined: Aug 2009

Thanks for asking that question - that is where I am right now. I am tired during my treatments and than after I'm unsure if it's due to not being as active as I was very active 5 mos ago and have been sitting around since I left my job in July following docs orders. I've been told that if you walk the week before treatment it helps so I have started walking a 1 1/2 mile walk each day now before I go into my 4th. I am really going to test myself and see if I can get up at 7:00-7:30 instead of 9:00 to see if I;m able to go back to work in a couple weeks. From what I'm hearing though it does get exhausting further in I guess I'll need to go to bed earlier instead of 10:00. Most nights lately I have to sleep 12 hours and drag myself out of bed. I only needed 6,7,8 hours before the chemo treatments so yes I do feel a difference and I think the only way around especially if you need to work is get to bed earlier. I don't know yet but I think it's getting harder and I need to figure out how I'm going to work. I hope this was encouraging in some way for you.

luv3jay's picture
luv3jay
Posts: 534
Joined: May 2009

I've had that happen before also. I ended up having two blood transfusions in the past due to low blood counts. Chemo is really rough and sometimes your body just needs extra! Extra fluids, blood...rest...etc...just extra! Hopefully, your labs will come back good tomorrow. Good luck.

-Sheri

coloCan
Posts: 1956
Joined: Oct 2009

Don;t forget, you.re probablystarting off this round much weaker than you were previously and this must have its impact as well as the cumulative affect of all the prior chemo. Steve

Annabelle41415's picture
Annabelle41415
Posts: 6440
Joined: Feb 2009

The more treatments I had the less bounce back I got and then there was no bounce back at all. Not everyone experiences this though so just do what your body tells you. If you feel tired, take that nap and yes drink lots of water (or other liquid) as that will boost your energy level. I got to treatment 5 and then had to take the neuopgen shots and ended up every three weeks as my counts weren't coming up fast enough. Good luck with your treatment.

Kim

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

I crashed after my 2nd and doctor lowered my dosage a bit. Also, my potassium was too low and getting that back up helped so much. Ask about your potassium level. That is in with the liver panel tube so is sent out at most offices. It took a full day for me to get those results back.

CANCER is not fun

Shayenne's picture
Shayenne
Posts: 2370
Joined: Jan 2009

Like Luv3Jay, I have had treatments where I didn't bounce back, but I am anemic as well, and also needed blood transfusions, which honestly did make me bounce right back after getting it, I would get unhooked from the chemo on Friday, and didn't feel the need to rest, I actually felt good, iron counts were low.

One time my legs were very antsy, it didn't hurt, they were just annoying, felt itchy under the skin, and that's where the onc ordered 4 units of potassium! my legs have been feeling fine since, all this happened after around the 4th or 6th treatments as well.

Hope you feel better soon Brooks! they will replenish you on what you're low of :)

Hugsss!
~Donna

grammadebbie's picture
grammadebbie
Posts: 431
Joined: Jun 2009

Dear Brooks,

I've been done with my chemo a long time but i remember the cumulative effect it had. I just got more and more tired. Sometimes I couldn't even lift my fork to my mouth. It sounds funny now but I would just look at my fork and my food and think How am I going to pick that up. I feel like I slept for about 6 months. I did have to delay some of my treatments due to blood counts etc. My doctors told me to listen to my body and rest. I wasn't allowed to exercise because I was so exhausted. Please don't beat yourself up. Rest when you need to and get up and go when you can. I'll be praying for you.

Blessings to you,

Debbie (gramma)

daydreamer110761's picture
daydreamer110761
Posts: 497
Joined: Dec 2008

Being exhausted, but I worked through the whole treatment. I went to bed a little earlier, got up at 6:30 and worked from 7-noonish, by 2 I was napping. I am also bad about drinking fluids, but found out that if i forced myself I felt a little better. I was lucky enough to have an understanding boss so if I was late or needed to leave early they all worked with me. I found that at least by working I didn't spend as much time thinking about what was wrong, it kept my mind busy, and I had a reason to get up.

GOOFYLADIE's picture
GOOFYLADIE
Posts: 233
Joined: Aug 2009

I am sorry to hereyou have no bounce back. It was years ago, but I remember it like yesterday, I was exhausted. It was a huge effort just to get up to make it to the bathroom. Much less, get a glass to my mouth for a sip of water which tasted like minerals and metal. I drank Orange drink, and Coca Cola. Orange Powerade worked pretty good too. Green Tea with organic Honey when I did drink. I was blasted every 7 days I spent 4 days in the hospital out for 3 days on the 5th and 6th day I just started to feel ok and then day seven I was good. Then the new week started chemo again sucked but I am here cancer free. I didn't ever sleep much, but my recliner was my new best friend. Play cards with the kids, cross word puzzles, boaard games things we usually kind of push aside. Hope this helps.Make it a Great Day!! Goofyladie (Cass)

Subscribe to Comments for "No bounce back after last chemo"